Alert archive / Iowa / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 96, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 23, 2010, 12:11 AM CDT for 6 counties in Iowa. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2010, 12:11 AM CDT (05:11 UTC)
- Expired
- Jun 23, 2010, 12:38 AM CDT
- In force
- 27 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Cherokee County, IA, Ida County, IA, O'Brien County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA
The radar
The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 7:56 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4767 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 27.5
The text
As transmitted, in the capitals the NWS used until 2016.
090
WUUS53 KFSD 230511
SVRFSD
IAC035-093-141-149-167-193-230600-
/O.NEW.KFSD.SV.W.0096.100623T0511Z-100623T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1211 AM CDT WED JUN 23 2010
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN NORTHWEST IOWA...
NORTHWESTERN IDA COUNTY IN NORTHWEST IOWA...
SOUTHERN O'BRIEN COUNTY IN NORTHWEST IOWA...
EASTERN PLYMOUTH COUNTY IN NORTHWEST IOWA...
SOUTHEASTERN SIOUX COUNTY IN NORTHWEST IOWA...
NORTHEASTERN WOODBURY COUNTY IN NORTHWEST IOWA...
* UNTIL 100 AM CDT
* AT 1211 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HOSPERS TO 5 MILES SOUTHWEST OF MARCUS
TO LAWTON...AND MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PAULLINA...MOVILLE AND CLEGHORN AROUND 1220 AM CDT...
PIERSON AROUND 1225 AM CDT...
WASHTA AND QUIMBY AROUND 1230 AM CDT...
LARRABEE...CORRECTIONVILLE AND CHEROKEE AROUND 1235 AM CDT...
CUSHING AROUND 1245 AM CDT...
AURELIA AROUND 1250 AM CDT...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MERIDEN AND CALUMET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4293 9540 4256 9540 4236 9595 4257 9630
4280 9597 4309 9590
TIME...MOT...LOC 0511Z 305DEG 31KT 4306 9578 4273 9580
4252 9618
WIND...HAIL 70MPH <1.00IN
$$
SCHUMACHER2 follow-up statements
340
WWUS53 KFSD 230528
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1228 AM CDT WED JUN 23 2010
IAC093-167-193-230538-
/O.CAN.KFSD.SV.W.0096.000000T0000Z-100623T0600Z/
SIOUX IA-WOODBURY IA-IDA IA-
1228 AM CDT WED JUN 23 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN IDA...
NORTHEASTERN WOODBURY AND SOUTHEASTERN SIOUX COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE REMAINED NORTH
OF THE WARNED AREA.
LAT...LON 4257 9592 4279 9586 4305 9587 4308 9586
4293 9540 4256 9540 4256 9575
TIME...MOT...LOC 0528Z 267DEG 32KT 4302 9564 4269 9566
4260 9580
$$
IAC035-141-149-230600-
/O.CON.KFSD.SV.W.0096.000000T0000Z-100623T0600Z/
O'BRIEN IA-CHEROKEE IA-PLYMOUTH IA-
1228 AM CDT WED JUN 23 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PLYMOUTH...CHEROKEE AND SOUTHERN O'BRIEN COUNTIES UNTIL 100 AM CDT...
AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PAULLINA TO QUIMBY TO 3 MILES NORTH OF
PIERSON...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WASHTA...QUIMBY...LARRABEE AND CHEROKEE AROUND 1235 AM CDT...
AURELIA AROUND 1245 AM CDT...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
CALUMET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4257 9592 4279 9586 4305 9587 4308 9586
4293 9540 4256 9540 4256 9575
TIME...MOT...LOC 0528Z 267DEG 32KT 4302 9564 4269 9566
4260 9580
WIND...HAIL 70MPH <1.00IN
$$
SCHUMACHER165
WWUS53 KFSD 230538
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1238 AM CDT WED JUN 23 2010
IAC035-141-149-230548-
/O.CAN.KFSD.SV.W.0096.000000T0000Z-100623T0600Z/
O'BRIEN IA-CHEROKEE IA-PLYMOUTH IA-
1238 AM CDT WED JUN 23 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLYMOUTH...
CHEROKEE AND SOUTHERN O'BRIEN COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM CDT.
LAT...LON 4257 9592 4279 9586 4305 9587 4308 9586
4293 9540 4256 9540 4256 9575
TIME...MOT...LOC 0538Z 267DEG 32KT 4302 9552 4269 9554
4260 9568
$$
SCHUMACHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:05 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 22, 9:05 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
905 PM CDT TUE JUN 22 2010
.DISCUSSION...
WARM FRONT PRESENTLY SITUATED THROUGH SOUTHEASTERN NEBRASKA THROUGH
CENTRAL IOWA...LYING JUST TO THE SOUTHEAST OF OUR CWA. LOW
PRESSURE/SECONDARY BOUNDARY LOCATED THROUGH CENTRAL SOUTH DAKOTA
WITH A COMPLEX OF THUNDERSTORMS...SOME SEVERE...EXTENDING FROM NORTH
CENTRAL SOUTH DAKOTA INTO NORTH CENTRAL NEBRASKA AT THIS TIME...AND
BEARING DOWN ON OUR CWA. INCREASED POPS OVER PORTIONS OF OUR AREA
WITH THE MCS MOST LIKELY TRACKING EASTWARD ACROSS OUR CWA OVERNIGHT.
OTHERWISE...ONLY MINOR EDITS MADE DUE TO IMPENDING SEVERE WEATHER.
UPDATES OUT.
&&
.PREV DISCUSSION...
BATCH OF ELEVATED CONVECTION NEAR KBBW AT 20Z LIFTING TO NORTHEAST
AND SHOULD BE LOCATED NEAR KSUX AFTER 22Z. 18Z KOMA SOUNDING
INDICATED THIS AREA STILL HAS A FAIRLY STRONG CAP...AND HAVE REDUCED
POPS THIS EVENING DOWN TO 30 PERCENT ACROSS NORTHWEST IOWA. THIS IS
IN CONTRAST TO THE HRRR MODEL...WHICH SUGGEST CONVECTION MOVING INTO
THE SOUTHERN EDGE OF THE FORECAST AREA AT 20Z. SUBTLE WARM FRONT
LIFTING NORTH ACROSS NEBRASKA...LOCATED SOMEWHERE NEAR KOFK-KDNS
WITH GUSTY SOUTHEAST WINDS INCREASING SOUTH OF THE FRONT. IF A STORM
IS ABLE TO BECOME SURFACE BASED ACROSS NORTHWEST IOWA THIS
EVENING...STEEP LAPSE RATE ALOFT SHOULD ALLOW THE STORMS TO BECOME
SEVERE FAIRLY RAPIDLY PRODUCING LARGE HAIL AND THE POTENTIAL FOR A
TORNADO OR TWO.
FURTHER OFF TO THE WEST...CU FIELD DEVELOPING FROM KVTN TO KATY
ALONG STATIONARY FRONT. AS UPPER LEVEL WAVE MOVING OUT OF THE
PANHANDLE OF NEBRASKA LIFTS TO THE NORTHEAST...THIS SHOULD PROVIDE
SUFFICIENT LIFT TO CAUSE STORMS TO DEVELOP ACROSS CENTRAL NEBRASKA
INTO CENTRAL SOUTH DAKOTA IN THE 00-02Z TIME FRAME. THESE STORMS
ARE EXPECTED TO DEVELOP INTO A WELL DEVELOPED TRAILING STRATIFORM
SQUALL LINE...WITH A STRONG POTENTIAL FOR DAMAGING WINDS. AS THE LOW
LEVEL JET INCREASES TO 30-40 KNOTS...EFFECTIVE TOTAL SHEAR IN EXCESS
OF 55 KNOTS...EXPECT STORMS TO CREATE DAMAGING WINDS IN EXCESS OF 70
MPH. NIGHT SHIFT WILL NEED TO KEEP AN EYE ON POTENTIAL OF A WAKE
LOW DEVELOPING ON THE BACK EDGE OF SQUALL LINE. /BT
STRONG SPRINGLIKE UPR WAVE MOVES EWD OVER CWA WED...AND MODELS STILL
SHOW LINGERING SHRA MOVG OVER MAINLY NERN HLF CWA IN THE MRNG...WITH
A SLIGHT CHC OF INSTABLITY -TSRA IN THE AFTN. THIS WAVE DRAWS IN
RELATIVELY COOLER AND GRADUALLY DRIER AIR WITH BRISK NWLY FLOW DURG
DAY. PLEASANT HIGH PRES SETTLES SEWD OVER CWA WED NGT AND THU MRNG
WITH DECENT RADIATIONAL COOLING. WILL BE A NICE BREAK FROM AIR
CONDITIONING FOR WED THRU THU NGT BEFORE SLY FLOW OF WARMER AND MORE
HUMID AIR MOVES BACK IN FOR FRI WITH STG SLY FLOW. APPEARS TO BE
ENUF MID LVL INSTABILITY WITH RETURN FLOW TO KEEP IN CHCS OF TSTMS
DVLPG OVER NWRN HLF CWA LATER THU NGT...MOVG THRU NRN CWA FRI MRNG
BEFORE CAP TAKES OVER. THEN A DECENT WAVE MOVES EWD OVER NRN PLAINS
THIS WEEKEND BRINGING CHCS OF TSTMS NRN CWA FRI NGT INTO SAT...AND
OVER ERN CWA SAT NGT WITH CDFNT...PROBABLY A LIT SLOWER THAN MODELS.
THEN SUN THRU TUES SHOULD FINALLY BE ON THE DRY AND WARM SIDE WITH
BUILDING UPR HIGH BUT WITH INCRG HUMIDITY WITH CORN EVAPORATION./
RYRHOLM
&&
.AVIATION...
THUNDERSTORM CHANCES WILL INCREASE THROUGH THE EVENING...AS STORMS
DEVELOP ACROSS CENTRAL NEBRASKA AND CENTRAL SOUTH DAKOTA. THESE
STORMS ARE EXPECTED TO EVOLVE INTO A SQUALL LINE AND MOVE THROUGH
OVERNIGHT. SOME STORMS MAY BE SEVERE TONIGHT...PRODUCING 60 KT OR
GREATER WINDS AND HEAVY RAINFALL. BEST CHANCES FOR STRONG DAMAGING
WIND APPEARS TO BE ALONG AND SOUTH OF INTERSTATE 90...AFFECTING BOTH
THE KFSD AND KSUX TERMINALS BETWEEN 05 AND 10Z.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR IAZ001>003-
012>014-020>022-031-032.
MN...NONE.
NE...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR NEZ013-014.
SD...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR SDZ050-057>071.
&&Hazardous weather outlook, Jun 22, 11:21 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1121 AM CDT TUE JUN 22 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1121 AM CDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... BY LATE THIS AFTERNOON INTO THE EARLY EVENING...A FEW THUNDERSTORMS COULD DEVELOP OVER NORTHWEST IOWA AND FAR SOUTHEAST SOUTH DAKOTA IN A VERY UNSTABLE ENVIRONMENT. IF THE STORMS CAN DEVELOP...HAIL TO THE SIZE OF BASEBALLS AS WELL AS TORNADOES WILL BE A THREAT. THE MAIN THREAT FOR THESE STORMS WILL BE SOUTH OF A VERMILLION TO SPENCER IOWA LINE. TONIGHT...MAINLY AFTER 9 PM CDT...A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AND MOVE INTO THE AREA. WIND GUSTS TO 80 MPH AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. THE MAIN THREAT WILL BE WEST OF INTERSTATE 29 AND SOUTH OF HIGHWAY 34 BEFORE MIDNIGHT AND ALONG AND EAST OF INTERSTATES 29 AND 90 AFTER MIDNIGHT. FLOODING... AN AREA OF STRONG THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE AREA TONIGHT...WITH HEAVY RAIN A POSSIBILITY. AREAS ALONG AND SOUTH OF INTERSTATE 90 IN SOUTHEASTERN SOUTH DAKOTA INTO NORTHWEST IOWA WILL SEE THE THREAT FOR ONE TO THREE INCHES OF RAIN...ESPECIALLY IF A FEW AFTERNOON THUNDERSTORMS CAN DEVELOP...WHICH WOULD EXACERBATE THE PROBLEMS. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA THROUGH WEDNESDAY MORNING. FLOODING IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL DAYS ALONG PARTS OF THE BIG SIOUX AND VERMILLION RIVERS IN SOUTHEAST SOUTH DAKOTA...THOUGH RIVER LEVELS ARE SLOWLY FALLING IN MANY AREAS. THE JAMES RIVER WILL REMAIN IN FLOOD FOR THE FORESEEABLE FUTURE. AREAL FLOODING OF SMALL STREAMS AND CREEKS ALSO CONTINUES IN SOUTH CENTRAL SOUTH DAKOTA BETWEEN THE JAMES RIVER AND MISSOURI RIVER...RESULTING IN NUMEROUS ROAD CLOSURES IN RURAL AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM ACROSS NORTHWEST IOWA AND WEST OF THE JAMES RIVER VALLEY AFTER 5 PM...AND LIKELY ACROSS THE AREA AFTER 9 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 22, 11:06 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1106 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM FUNNEL CLOUD 2 SW MARCUS 42.81N 95.84W
06/22/2010 CHEROKEE IA TRAINED SPOTTER
&&
LAFLINLocal storm report, Jun 22, 11:08 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1108 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM TORNADO 3 S MARCUS 42.78N 95.81W
06/22/2010 CHEROKEE IA TRAINED SPOTTER
POSSIBLE TORNADO ON THE GROUND
&&
LAFLINLocal storm report, Jun 22, 11:19 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1119 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TORNADO 1 E MARCUS 42.82N 95.79W
06/22/2010 CHEROKEE IA AMATEUR RADIO
TORNADO ON GROUND
&&
LAFLINLocal storm report, Jun 22, 11:23 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1123 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TORNADO 1 S MARCUS 42.81N 95.81W
06/22/2010 CHEROKEE IA TRAINED SPOTTER
TORNADO ON THE GROUND
&&
LAFLINLocal storm report, Jun 22, 11:24 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1124 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM HAIL 2 SW MARCUS 42.80N 95.84W
06/22/2010 E1.25 INCH CHEROKEE IA TRAINED SPOTTER
&&
TRMLocal storm report, Jun 23, 12:02 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1202 AM CDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FUNNEL CLOUD 1 S CRAIG 42.88N 96.31W
06/22/2010 PLYMOUTH IA EMERGENCY MNGR
&&
LAFLINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:48 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Plymouth | 27 min |
| Jun 22, 10:50 PM CDT | Tornado Warning | FSD | Cherokee, Plymouth | 25 min |
| Jun 22, 10:54 PM CDT | Tornado Warning | FSD | Plymouth, Sioux | 36 min |
| Jun 22, 11:10 PM CDT | Tornado Warning | FSD | Cherokee, O'Brien | 50 min |
| Jun 22, 11:26 PM CDT | Tornado Warning | FSD | Plymouth, Sioux | 49 min |
| Jun 22, 11:35 PM CDT | Tornado Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien | 25 min |
| Jun 22, 11:40 PM CDT | Tornado Warning | FSD | Cherokee, O'Brien, Plymouth, Sioux | 35 min |
| Jun 22, 11:47 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Plymouth, Woodbury | 28 min |
| Jun 22, 11:58 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 32 min |
| Jun 23, 12:15 AM CDT | Severe Thunderstorm Warning | FSD | Lyon | 30 min |
| Jun 23, 12:21 AM CDT | Flash Flood Warning | FSD | Clay, O'Brien, Plymouth, Sioux | 5 hr |
| Jun 23, 12:31 AM CDT | Severe Thunderstorm Warning | FSD | Lyon | 44 min |
| Jun 23, 3:27 AM CDT | River Flood Warning | FSD | Clay, Dickinson | 55 hr |
| Jun 23, 3:27 AM CDT | River Flood Warning | FSD | Buena Vista | 16 days |
| Jun 23, 3:27 AM CDT | River Flood Warning | FSD | Cherokee | 6 hr |
| Jun 23, 3:27 AM CDT | River Flood Warning | FSD | Sioux | 7 hr |
| Jun 23, 9:56 AM CDT | River Flood Warning | FSD | Clay, O'Brien | 25 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.